MAUDE Adverse Event Report: Lumenis Be Ltd M22; Powered Laser Surgical Instrument

Lumenis Be Ltd M22; Powered Laser Surgical Instrument
Model Number Stellar M22
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained injury following treatment by the stellar device.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain, patient treatment settings, patient information, patient photo.Reported adverse event on treatment of melasma type 5.Patient hyperpigmented.The device ga-0006400be:sn (b)(6) was installed in the facility on (b)(6) 2025 and it's under warranty.Service engineer visited the facility and tested the device on (b)(6) 2026.He wrote: "inspected device.Power tested ipl parameters- all tests passed.Checked resurfx, checked tips and filter.Power test, function check.The system meets all lumenis specifications.Return to customer for use." device malfunction wasn't the suspected cause of the adverse event.Regional clinical expert provided hers preliminary conclusions: "8 - permanent injury with no impairment."lumenis received a report of an adverse event involving the stellar m22 ipl modality.The patient is a 53yo female (b)(6) of indian decent.This was the patient's first treatment and a patch test was not done prior.Settings are reported as: lrg lg, 640nm filter, 17j, 4/45ms triple pulse.Topical numbing was used prior to treatment.A zimmer chiller and cold mask were applied post treatment.The patient described the treatment as "spicy".The day after treatment, the patient noted hyperpigmentation and blistering on the left neck.She was advised to use mupirocin ointment."photos agree with the fitzpatrick assessment.Photos demonstrate diffuse, full face and neck hyperpigmentation with erythema in well demarcated rectangle shapes the size of the large rectangle lightguide with evidence of deroofed blisters."root cause failure: user error.Literature recommends patch testing in an inconspicuous area be done prior to a full treatment.Ipl on (b)(6) skin is an advanced procedure and pretreatment, patch testing, abundant cooling, and caution/awareness should be taken.All fitzpatrick v skin may not be a good candidate for ipl.Topical numbing is optional, but when utilized, may alter the patient's perception of pain/heat." "possible effects: temporary or permanent pigment changes (hyper or hypopigmentation) in a high profile area." since the injury is serious (rated 6), this case is reportable to the fda.Based on risk file (b)(4) risk analysis and report for m22 and stellar platform - user not following treatment instructions (par.#22.1.1), can lead to tissue damage, but these risks are within the acceptable limits.

Brand Name
M22
Common Device Name
Powered Laser Surgical Instrument
Manufacturer (Section D)
Lumenis Be Ltd
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
MDR Report Key50188829
Report Number50188829
Device Sequence Number10169890
Product Code GEX
UDI-Device Identifier07290109144726
UDI-Public07290109144726
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2026
Report Date (Section F) 08/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberStellar M22
Device Catalogue NumberGA-0006400BE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age8 MO
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/09/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale
Date Report Sent to FDA03/22/2026